Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 16, NWS Des Moines, IA

June 12, 20104 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 12, 2010, 3:14 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2010, 3:14 AM CDT (08:14 UTC)
Expired
Jun 12, 2010, 9:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 71 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 4:00 AM CDTFLASH FLOODPleasantville, IASHERIFF REPORTS WATER 1 FOOT DEEP AT INTERSECTION IN PLEASANTVILLE AT 4 AM.
Jun 12, 8:50 AM CDTFLASH FLOOD3 W Oskaloosa, IAWATER FROM MUCHAKINOCK CREEK IS FLOWING OVER STATE HIGHWAY 92. THE HIGHWAY IS NOW CLOSED DUE TO FLOWING WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2850 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2850 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WGUS53 KDMX 120814
FFWDMX
IAC099-123-125-181-121400-
/O.NEW.KDMX.FF.W.0016.100612T0814Z-100612T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
314 AM CDT SAT JUN 12 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN JASPER COUNTY IN CENTRAL IOWA...

* UNTIL 900 AM CDT

* AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL ESTIMATES OF UP TO 3 INCHES HAVE OCCURRED
  FROM FAR EASTERN WARREN COUNTY INTO NORTHERN MARION COUNTY NEAR
  SWAN AND PLEASANTVILLE AND SOUTH OF MONROE.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  KNOXVILLE...MONROE...NEW SHARON...OSKALOOSA...PELLA AND
  PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4116 9257 4116 9339 4150 9341 4149 9333
      4151 9333 4160 9318 4159 9277 4151 9276
      4151 9246

$$

COGIL
3 follow-up statements
522 
WGUS73 KDMX 120958
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
458 AM CDT SAT JUN 12 2010

IAC099-123-125-181-121400-
/O.CON.KDMX.FF.W.0016.000000T0000Z-100612T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-MAHASKA IA-MARION IA-WARREN IA-
458 AM CDT SAT JUN 12 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
MARION...MAHASKA AND SOUTHERN JASPER COUNTIES UNTIL 900 AM CDT...

AT 454 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. AT 
400 AM...LAW ENFORCEMENT IN MARION COUNTY REPORTED WATER UP TO THE 
BOTTOM OF CAR DOOR IN PLEASANTVILLE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KNOXVILLE...MONROE...NEW SHARON...OSKALOOSA...PELLA AND
PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4116 9257 4116 9339 4150 9341 4149 9333
      4151 9333 4160 9318 4159 9277 4151 9276
      4151 9246

$$

COGIL
004 
WGUS73 KDMX 121133
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
633 AM CDT SAT JUN 12 2010

IAC099-123-125-181-121400-
/O.CON.KDMX.FF.W.0016.000000T0000Z-100612T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-MAHASKA IA-MARION IA-WARREN IA-
633 AM CDT SAT JUN 12 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
MARION...MAHASKA AND SOUTHERN JASPER COUNTIES UNTIL 900 AM CDT...

AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH SCATTERED HEAVY RAINFALL ACROSS THE WARNED AREA. 
THE RADAR HAS ESTIMATED UP TO 5 INCHES OF RAINFALL NEAR THE SWAN AND 
PLEASANTVILLE AREAS IN NORTHWEST MARION COUNTY.  OTHER AMOUNTS OF 3 
TO 4 INCHES WERE COMMON IN PORTIONS OF SOUTHERN MAHASKA INTO 
SOUTHERN MARION COUNTIES.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KNOXVILLE...MONROE...NEW SHARON...OSKALOOSA...PELLA AND
PLEASANTVILLE.

EARLIER IN THE MORNING...THERE WAS A REPORT OF WATER UP TO THE 
BOTTOM OF CAR DOORS IN PLEASANTVILLE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4116 9257 4116 9339 4150 9341 4149 9333
      4151 9333 4160 9318 4159 9277 4151 9276
      4151 9246

$$

COGIL
066 
WGUS73 KDMX 121248
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
748 AM CDT SAT JUN 12 2010

IAC099-123-125-181-121400-
/O.CON.KDMX.FF.W.0016.000000T0000Z-100612T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-MAHASKA IA-MARION IA-WARREN IA-
748 AM CDT SAT JUN 12 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
MARION...MAHASKA AND SOUTHERN JASPER COUNTIES UNTIL 900 AM CDT...

AT 747 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE ONCE AGAIN PASSING 
OVER THE WARNED AREA. MANY LOCATIONS HAVE ALREADY SEEN 3 TO 5 INCHES 
OF RAINFALL WITH THESE STORMS PRODUCING ANOTHER QUICK INCH OF 
RAINFALL. THIS MAY LEAD TO RENEWED RISES AND FLOODING IN THE WARNED 
AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KNOXVILLE...MONROE...NEW SHARON...OSKALOOSA...PELLA AND
PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4116 9257 4116 9339 4150 9341 4149 9333
      4151 9333 4160 9318 4159 9277 4151 9276
      4151 9246

$$

COGIL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 12:07 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 12, 12:07 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1207 AM CDT SAT JUN 12 2010

.UPDATE...
ADDED 06Z TAF DISCUSSION.

JUST EXPANDED CURRENT FFA TWO MORE TIERS OF COUNTIES SOUTH TO MO
BORDER.  CONVECTION CONTINUES TO ADVECT AND DEVELOP OVER NE IN BROAD
AREA OF QG FORCING AHEAD OF WRN CONUS TROUGH.  THETA-E ADVECTION AND
FRONTOGENETICAL FORCING AREA ALSO EVIDENT IN THIS AREA...MAINLY
FOCUSED IN ZONE OF 305-310K MOISTURE TRANSPORT/CONVERGENCE.  THESE
ISENT FEATURES CONTINUE TO INTENSIFY OVERNIGHT AND FOCUS INTO ERN
NE/MO RIVER OVERNIGHT...AND ARE COINCIDENT WITH EXTREME PWS /AROUND
2 INCHES/...WCDS /OVER 14KFT/...K INDICES /40/...ALL VERY FAVORABLE
FOR HEAVY RAIN EVENT.  STORM MOTION ALSO FAVORABLE WITH MEAN WIND
ONLY 15-20KTS INTO WRN IA BY 09Z WITH CORFIDI VECTORS ACTUALLY NIL
OR WEAK SWLY SUGGESTING CONVECTION WILL REMAIN ANCHORED FOR AWHILE.
THUS EXPECT NRN KS/SRN NE MCS TO EXPAND EWD INTO SWRN IA ON NOSE OF
LLJ...WITH OTHER DEVELOPMENT ALSO POSSIBLE FARTHER NORTH.  ALL THESE
AREAS OF SEEN RECENT RAINS OF AT LEAST 2-4 INCHES...WITH TOPOGRAPHY
ALSO FAVORED FOR FLASH FLOODING IN SRN HALF OF WATCH.

&&

.SHORT TERM /TONIGHT/...
SURFACE BOUNDARY LOCATED ACROSS CENTRAL IOWA THROUGH CENTRAL
NEBRASKA COULD BE THE FOCUS FOR LATE AFTERNOON CONVECTION...THOUGH
THE THREAT IS MINIMAL AS CAP REMAINS IN PLACE. IF CAP WEARS
DOWN...THEN GOOD INSTABILITY COULD LEAD TO BRIEF THUNDERSTORM
ACTIVITY. HOWEVER...SHEAR IS LACKING AND ANY STORMS SHOULD BE SHORT
LIVED.

GREATER FORECAST CONCERN BECOMES POTENTIAL FOR MCS DEVELOPMENT
OVERNIGHT ONCE AGAIN. MODELS ARE NOT IN AGREEMENT...THOUGH GENERAL
SOLUTION APPEARS TO BE A DEVELOPING MCS NEAR LOW PRESSURE AND ALONG
BOUNDARY LOCATED IN EASTERN COLORADO. MCS SHOULD TRACK NORTH
EASTWARD...GENERALLY ALONG UPPER LEVEL FLOW. THIS WOULD TRACK THE
SYSTEM ACROSS EASTERN NEBRASKA AND SOUTH DAKOTA BEFORE TURNING
EASTWARD. EXPECT NORTHWESTERN PORTION OF THE CWA TO EXPERIENCE THE
BRUNT OF THE SYSTEM. HOWEVER...DEVELOPMENT OF EASTWARD PUSH THROUGH
THE REMAINDER OF THE CWA AS IN PAST NIGHTS IS ALSO POSSIBLE...AS
SURFACE FRONT IS NOT EXPECTED TO MOVE MUCH. MODELS ARE NOT PRODUCING
MUCH IN THE WAY OF RAINFALL...HOWEVER...BELIEVE MODELS ARE LIMITING
MOISTURE INFLOW AND FEEL THAT MORE MOISTURE WILL BE AVAILABLE THEN
MODELS EXPECT. ALSO...AREA HAS EXPERIENCED SIGNIFICANT RAINFALL OVER
THE PAST FEW NIGHTS. HAVE THEREFORE ISSUED A FLASH FLOOD WATCH FOR
NORTHWESTERN PORTION OF CWA. CONFIDENCE IS NOT EXTREMELY HIGH IN
WATCH ATTM...WILL HAVE TO MONITOR HOW SYSTEM DEVELOPS.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
THE PATTERN THROUGH AT LEAST MONDAY APPEARS TO CHANGE LITTLE.
UPPER LEVEL FLOW BETWEEN THE UPPER LEVEL LOW OVER THE WRN CONUS
AND THE UPPER LEVEL HIGH OVER THE GULF COAST STATES WILL CONTINUE
TO STEER WEAK SHORTWAVE TROUGHS OR MCVS OVER OR IN THE VCNTY OF
IOWA. CLIMATOLOGICALLY...THAT FAVORS A RELATIVE MAX OF RAIN/TSTM
PROBABILITY AFTER MIDNIGHT AND BEFORE NOON...WITH A MINIMUM IN
THE AFTERNOON AND EVENING. A LOW LEVEL BOUNDARY WILL BE SLOWLY
SLIDING SOUTH THROUGH THE REGION...AND MAY ACTUALLY GET SOUTH OF
IOWA BY SUNDAY...BUT THAT DOES NOT NECESSARILY MEAN WE ARE IN THE
CLEAR AT THAT POINT. THE ECMWF AND GFS ENSEMBLE CONTINUE THE
DIURNAL TRENDS OF MCS ACTIVITY THROUGH AT LEAST PORTIONS OF
CENTRAL IOWA UNTIL TUESDAY WHEN THE UPPER LEVEL TROUGH FINALLY
MOVES EAST OF US AND HELPS SHUNT THE DEEPER MOISTURE AWAY FROM
IOWA. HOWEVER...BY LATE IN THE WEEK...IT APPEARS WE WILL BE BACK
TO THE WESTERN TROUGH AND EASTERN RIDGE PATTERN WITH AN ACTIVE
SOUTHWEST FLOW ALOFT OVER OUR REGION.

IN THE NEARER TERM...AM EXPECTING THE OVERNIGHT MCS TO BE IN THE
WESTERN CWA SAT MORNING...AND PROGRESSING EASTWARD BY AFTERNOON.
THERE WILL LIKELY BE A LULL IN THE ACTIVITY WEST TO EAST...BUT
WITH THE LOW LEVEL BOUNDARY LINGERING THROUGH THE AREA AND
DIFFERENTIAL HEATING EXPECTED...CANNOT RULE OUT AT LEAST SCATTERED
STORMS IN THE AFTERNOON. VERY WARM AND MOIST AIRMASS THROUGH
MONDAY...WITH PRECIP WATER VALUES AROUND 2 INCHES WILL SUPPORT
POTENTIAL FOR HEAVY RAIN. WILL HAVE TO RE-EVALUATE NEED FOR
ADDITIONAL FLASH FLOOD WATCHES EACH DAY THROUGH THE WEEKEND.
SEVERE WEATHER THREAT IS NOT ZERO...BUT ALSO NOT ALL THAT HIGH. BY
THE TIME THE STRONGEST CONVECTION GETS INTO OUR AREA IN THE EARLY
MORNING HOURS...EXPECT ONLY AN ISOLATED DAMAGING WIND THREAT. IF
ANY AFTERNOON CONVECTION CAN FIRE...A STRONG INSTABILITY...BUT LOW
SHEAR ENVIRONMENT WOULD FAVOR ISOLATED DAMAGING WINDS OR MARGINAL
SEVERE HAIL THREAT FROM MULTI-CELL CLUSTERS.

&&

.AVIATION...
12/06Z...LITTLE CHANGE FROM PREVIOUS 18Z AND 00Z THINKING.  EXPECT
CONVECTIVE COMPLEX OVER NEBRASKA TO CONTINUE MOVING SLOWLY EASTWARD
INTO IA WITH POSSIBLY ADDITIONAL DEVELOPMENT FARTHER EAST INTO IA
BEFORE IT GETS HERE.  THUS HAVE HIGH CONFIDENCE THAT CONVECTION AND
THUNDER WILL AFFECT SITES LATE TONIGHT AND INTO SAT MORNING...BUT
LITTLE CONFIDENCE REGARDING TIMING AT ANY PARTICULAR LOCATION.  THUS
WILL STAY WITH VICINITY WORDING UNTIL TIMING BECOMES CLEARER.
SIMILAR THINKING WITH VFR VS MVFR.  CIGS WILL LIKELY DROP TO MVFR OR
LOWER WITH STORM OCCURRENCES...BUT PREDICTABILITY TOO LOW TO INCLUDE
AT THIS TIME.  WINDS WILL BE DIFFICULT TO PIN DOWN AS WELL WITH
MEANDERING FRONT EXTENDED SW-NE ACROSS IA AT 06Z AND EXPECTED TO
MOVE LITTLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY MORNING
ADAMS-ADAIR-AUDUBON-CALHOUN-CARROLL-CASS-CRAWFORD-EMMET-GREENE-
GUTHRIE-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-RINGGOLD-SAC-TAYLOR-
UNION-WEBSTER

&&

SHORT TERM...WILKINS/SMALL
LONG TERM...MOYER
AVIATION...SMALL
Hazardous weather outlook, Jun 11, 4:06 PM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
406 PM CDT FRI JUN 11 2010

IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-122115-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-
406 PM CDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A LARGER AREA
OF THUNDERSTORMS AND HEAVY RAIN IS EXPECTED TO MOVE THROUGH LATE
TONIGHT. DAMAGING WINDS AND SMALL HAIL ARE THE MAIN THREATS.
RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR COULD LEAD TO FLASH
FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS AND HEAVY RAIN ARE LIKELY EARLY SATURDAY. A FLASH
FLOOD WATCH REMAINS IN EFFECT SATURDAY MORNING. THE THREAT OF
DAMAGING WINDS DURING THIS TIME IS LOW.

THUNDERSTORM CHANCES CONTINUE INTERMITTENTLY THROUGHOUT THE
WEEKEND AND INTO NEXT WEEK. THERE THREAT OF SEVERE WEATHER APPEARS
FAIRLY MINIMAL AT THIS TIME FOR THE WEEKEND...AND IT IS TOO EARLY
TO DETERMINE THE CHANCE OF SEVERE WEATHER FOR NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR SATURDAY.

IAZ006-007-016-017-025>028-036>039-047>050-059>062-072>075-081>086-
092>097-122115-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-DALLAS-
POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
406 PM CDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A LARGER AREA
OF THUNDERSTORMS AND HEAVY RAIN IS EXPECTED TO MOVE INTO THE REGION LATE
TONIGHT. DAMAGING WINDS AND SMALL HAIL ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS AND HEAVY RAIN ARE LIKELY EARLY SATURDAY. THE THREAT OF
DAMAGING WINDS DURING THIS TIME IS LOW...BUT LOCALLY HEAVY RAIN
COULD LEAD TO FLOODING.

THUNDERSTORM CHANCES CONTINUE INTERMITTENTLY THROUGHOUT THE
WEEKEND AND INTO NEXT WEEK. THERE THREAT OF SEVERE WEATHER APPEARS
FAIRLY MINIMAL AT THIS TIME FOR THE WEEKEND...AND IT IS TOO EARLY
TO DETERMINE THE CHANCE OF SEVERE WEATHER FOR NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR SATURDAY.

MOYER

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 5:16 AM CDTRiver Flood WarningDMXPolk13 days
Jun 12, 5:46 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Greene, Hamilton, Webster44 min
Jun 12, 7:18 AM CDTRiver Flood WarningDMXPolk13 days
Jun 12, 7:20 AM CDTRiver Flood WarningDMXMadison, Warren6 days
Jun 12, 7:38 AM CDTFlash Flood WarningDMXDallas, Polk3 hr
Jun 12, 8:10 AM CDTRiver Flood WarningDMXMahaska, Wapello24 hr
Jun 12, 8:10 AM CDTRiver Flood WarningDMXWapello3 days
Jun 12, 8:10 AM CDTRiver Flood WarningDMXMahaska, Marion3 days
Jun 12, 8:59 AM CDTFlash Flood WarningDMXJasper, Mahaska, Marion, Monroe, Warren6 hr
Jun 12, 11:04 AM CDTRiver Flood WarningDMXDallas, Polk72 hr
Jun 12, 11:28 AM CDTRiver Flood WarningDMXMahaska9 days
Jun 12, 11:28 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster3 days
Jun 12, 11:28 AM CDTRiver Flood WarningDMXPolk3 days
Jun 12, 11:28 AM CDTRiver Flood WarningDMXDallas, Greene6 days
Jun 12, 11:31 AM CDTRiver Flood WarningDMXMadison, Warren13 hr
Jun 12, 12:02 PM CDTRiver Flood WarningDMXAppanoose, Wayne10 hr
Jun 12, 1:42 PM CDTRiver Flood WarningDMXPolk9 hr
Jun 12, 3:09 PM CDTAreal Flood WarningDMXMahaska, Marion24 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.